Limits...
Severe organophosphate poisoning with delayed cholinergic crisis, intermediate syndrome and organophosphate induced delayed polyneuropathy on succession.

Azazh A - Ethiop J Health Sci (2011)

Bottom Line: Organophosphate compounds are the organic derivatives of Phosphorous containing acids and their effect on neuromuscular junction and Autonomic Synapses is clinically important.The patient reported here had severe Organophosphate Poisoning with various rare complications on a succession.This is the first report of Organophosphates Poisoning complicated by Intermediate Syndrome and Organophosphate Induced Delayed Polyneuropathy in Ethiopia and it is reported to increase awareness of health care workers on these rare complications of a common problem.

View Article: PubMed Central - PubMed

Affiliation: Department of Emergency Medicine, Medical Faculty, Addis Ababa University.

ABSTRACT
Organophosphate compounds are the organic derivatives of Phosphorous containing acids and their effect on neuromuscular junction and Autonomic Synapses is clinically important. After exposure these agents cause acute and sub acute manifestations depending on the type and severity of the agents like Acute Cholinergic Manifestations, Intermediate Syndrome with Nicotinic features and Delayed Central Nervous System Complications. The patient reported here had severe Organophosphate Poisoning with various rare complications on a succession. This is the first report of Organophosphates Poisoning complicated by Intermediate Syndrome and Organophosphate Induced Delayed Polyneuropathy in Ethiopia and it is reported to increase awareness of health care workers on these rare complications of a common problem.

No MeSH data available.


Related in: MedlinePlus

The patient with Organophosphate poisoning on mechanical ventilator at MICU of TASH
© Copyright Policy
Related In: Results  -  Collection


getmorefigures.php?uid=PMC3275864&req=5

Figure 3: The patient with Organophosphate poisoning on mechanical ventilator at MICU of TASH

Mentions: His GCS was 3/15 in the first 48hrs in the MICU after that he started to utter words but subsequently the level of consciuosness was waxing and waning.Therefore, he was continued with large dose of atropine with adminstration of 2mg every 15minutes and on the third day of MICU admission he was intubated and put on ventilatory support(Figure 3).In the meanwhile he developed Tonic Clonic Seizure and was started on Diazepam 5 mg IV stat and it was maintained with dose of 30mg in 1000cc of IV fluids every 12 hours for about 14 days and then discontiued after improvement of seizure.


Severe organophosphate poisoning with delayed cholinergic crisis, intermediate syndrome and organophosphate induced delayed polyneuropathy on succession.

Azazh A - Ethiop J Health Sci (2011)

The patient with Organophosphate poisoning on mechanical ventilator at MICU of TASH
© Copyright Policy
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC3275864&req=5

Figure 3: The patient with Organophosphate poisoning on mechanical ventilator at MICU of TASH
Mentions: His GCS was 3/15 in the first 48hrs in the MICU after that he started to utter words but subsequently the level of consciuosness was waxing and waning.Therefore, he was continued with large dose of atropine with adminstration of 2mg every 15minutes and on the third day of MICU admission he was intubated and put on ventilatory support(Figure 3).In the meanwhile he developed Tonic Clonic Seizure and was started on Diazepam 5 mg IV stat and it was maintained with dose of 30mg in 1000cc of IV fluids every 12 hours for about 14 days and then discontiued after improvement of seizure.

Bottom Line: Organophosphate compounds are the organic derivatives of Phosphorous containing acids and their effect on neuromuscular junction and Autonomic Synapses is clinically important.The patient reported here had severe Organophosphate Poisoning with various rare complications on a succession.This is the first report of Organophosphates Poisoning complicated by Intermediate Syndrome and Organophosphate Induced Delayed Polyneuropathy in Ethiopia and it is reported to increase awareness of health care workers on these rare complications of a common problem.

View Article: PubMed Central - PubMed

Affiliation: Department of Emergency Medicine, Medical Faculty, Addis Ababa University.

ABSTRACT
Organophosphate compounds are the organic derivatives of Phosphorous containing acids and their effect on neuromuscular junction and Autonomic Synapses is clinically important. After exposure these agents cause acute and sub acute manifestations depending on the type and severity of the agents like Acute Cholinergic Manifestations, Intermediate Syndrome with Nicotinic features and Delayed Central Nervous System Complications. The patient reported here had severe Organophosphate Poisoning with various rare complications on a succession. This is the first report of Organophosphates Poisoning complicated by Intermediate Syndrome and Organophosphate Induced Delayed Polyneuropathy in Ethiopia and it is reported to increase awareness of health care workers on these rare complications of a common problem.

No MeSH data available.


Related in: MedlinePlus